MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Catalog Number PNML6F088904
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vasoconstriction (2126)
Date of Event 06/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, non conformance, or misuse that contributed to the reported event.Potential adverse events in the labeling with the neuron max system include, but are not limited to, vessel spasm, hematoma or hemorrhage at the site, intracranial hemorrhage, ischemia, including death.Therefore, it was determined that the reported adverse event was anticipated complication.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2019-01404; 3005168196-2019-01797.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left middle cerebral artery (mca) using a penumbra system 3d revascularization device (psr3d), a penumbra system jet7 kit (kit) and, a neuron max 6f 088 long sheath (neuron max).During the procedure, while making an initial pass using the psr3d with the jet7, neuron max and, a non-penumbra microcatheter, the physician experienced resistance while attempting to insert the psr3d into a non-penumbra microcatheter and, therefore, the psr3d was retracted back into the delivery sheath.The physician then attempted to insert the same psr3d, but the same issue occurred.Therefore, the physician removed the psr3d and found the leading edge of the distal tip to be kinked.The procedure was completed using a new psr3d with the same jet7, neuron max and microcatheter.After the procedure, moderate vasospasm was present in the distal left internal carotid artery.It was also reported that the vasospasm occurred upon placing the neuron max.The vasospasm was considered resolved as of (b)(6) 2019.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9328841
Report Number3005168196-2019-02104
Device Sequence Number16712455
Product Code DQY
UDI-Device Identifier00814548012179
UDI-Public00814548012179
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/19/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/26/2022
Device Catalogue NumberPNML6F088904
Device Lot NumberF89279
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2019
Initial Report FDA Received Date11/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR
Date Report Sent to FDA01/01/2005